Albanian Journal of Mathematics (ISNN: 1930-1235), Vol 6, No 1 (2012)

Font Size:  Small  Medium  Large

Numerical experiments related to the information-theoretic Schottky and Torelli problems

J. Wolper

Abstract


The Schottky Problem is to characterize the Jacobians in the spaceof principally polarized abelian varieties (PPAVs). Besides its intrinsic interest, it is related to deep questions in PDE and Physics. The perspective of Information Theory leads to the numerical investigation of properties of the distribution of the periods, especially in cases of relatively large genus. In turn, numerical results lead to conjectures that the periods of hyperelliptic curves are band-limited, and that the squared moduli of the periods of a general surface are Zipfian.

Full Text: PDF

Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.

Google+